Sleep Disorders - Tired all the time?
- 25 May 2010 by tglidewell
- 7 Mar 2013
- effexor xr, sleep disorders, nortriptyline, sleep
I have been on 225mg of Effexor XR for almost 2 yrs, Welbutrin SR 150mg for almost a year and now I'm on Nortriptyline as well (for only 5 days now). I've been exhausted for the last few months. I can hardly get out of bed in the mornings and I have absolutely no energy all day. As soon as I get off work I just want to go lay in bed. I've spent many a weekend sleeping and/or laying in bed most of the day because I'm just so tired. I want to get up and excersize and clean house, but I just can't find the energy. This isn't like me. Usually I clean up the house every evening and keep everything perfect. I did suffer a bleeding ulcer in Nov that put me in the hospital for 4 days and caused me to have a transfusion of 3 units of blood. The last blood test I had said my blood count was back to where it should be though.
Has/does anyone have this issue? What do I need to do to get my energy back?
My best answer for you would be to suggest talking about this with your doctor. The Effexor can cause a person to become more apathetic while the Wellbutrin an Nortriptyline can cause increased drowsiness and sedation. My guess is that your drug levels are at such a state that they are combining these effects and causing you to be unusally tired. Your doctor may need to adjust your dosages so as to level the medications out so that you feel more rested. I hope this helps and I hope you will be feeling better soon.
I take nortriptyline and citalopram for migraine prevention and depression. I noticed increased drowsiness/tiredness and told my psychiatrist and she prescribed Wellbutrin. I told her I took Wellbutrin before and noticed short term increased energy but then it tapered off, but she still recommended it. I have not tried it yet though, and I am still suffering from increased drowsiness/tiredness. Hope you find something that helps. Take care.
Well Effexor XR and Nortriptyline (Pamelor or Aventyl) both cause you both will make you tired. Never took Effexor XR but did take Nortriptyline and it was great sleep aid because it is a tri-cylic anti-depressant. Anything that is a seratonin re-uptake inhibitor will make you tired. The Wellbutrin SR will be the one to give you energy and lift your spirits more. I would check on this website under: Interactions Checker. I no longer take Wellbutrin, but when I first started it... I actually had severe stomach pain and the doctor said take pepsid AC for awhile so it can cause stomach issues. Always check for interactions and the side effects on your drugs. Seems to me like you are dealing with a lot of possible side effects and large dosages. If you feel uncomfortable with all that you are taking and you are not feeling heard by your doctor... I'd try another doctor. I know the exhaustion is very deep but you are never going to feel like exercising...
you have to just do some exercise then you will feel better too. No better way to boost your neurotransmitters in your brain. NEVER JUST STOP YOUR MEDICATION... NEVER! Stay under the doctor's care as I am still but I have added holistic ways of dealing with the issues of depression and anxiety. The doctors kept giving me more and more drugs and changing them over the last 25 years. I did not have much success with the anti-depressant so I had to find another way. I finally am releasing the need for trazodone and xanax... slowly gettting off them... I am seeing a naturopath who is helping me through supplements, changing my thought patterns, exercise, and food as medicine... as God has meant it to be all along. My adrenals were exhausted, my immune system weak and I just kept getting sicker and sicker the medicine helped control some of the symptoms yet I did not heal. Now I am working on healing my mind, body and spirit. The mind and the body can not be separated. I am a holistic Health Practitioner and have studied this for many years as I had depression and anxiety most of my life. I am healing and feeling better than ever. I also had that severe exhaustion you speak of... We each have our own path but emotional support and changing your perception of what is going on around you and empowering yourself and letting go guilt, shame, and pain. Embrace love, joy and fulfillment in your life we all deserve it. After all, we are all children of God and he wants nothing but the very best for us. What would you want for your children... believe you can and will heal and you will. You are not alone. Namaste'
Hi, i don't know if this helps... I was prescribed a combination of medications in December (2010), and i felt exactly the same way that you do. I was advised to give it some time for my body and mind to adjust to the medications, and that these side effects should improve. Well by April i felt no better, so my doctor decreased the Seroquel i was taking by 50mg and increased the Citalopram by 20mg and after just a couple of weeks i felt so much better! So like the other members have already suggested, it probably is due to your combination of medications, and maybe some small adjustments will improve your situation. It is certainly worth discussing with your doctor!
I've read the other posts here and I thought I might suggest a totally different direction that you might want to investigate. Have you ever had your thyroid levels checked? I know you're dr told you that your blood counts were where they're supposed to be, but that wouldn't tell you about your thyroid. Years ago I felt like you do. I had an almost debilitating sense if tiredness all the time. It was such an effort to get out of bed, much less go to work and come home to deal with homework, kids, fixing dinner and the innumerable other household tasks that we all face. I was finally diagnosed with hypothyroidism, or an underactive thyroid. Although it took quite some time for my medication to be adjusted to get my levels back within the normal range, within a couple of weeks of starting the medicine I began to feel so better.
I had energy again! My thyroid had been tested in the past and my levels were within the normal range, so don't assume that just because it's been looked at before that it doesn't need to be looked at again. If this should turn out to be the problem, it would only be compounded by your other medication issues, making them worse in comparison to perhaps some other people's. It's a simple blood test that can be done by your regular dr, so actually quite easy to check out.
I hope this helps you out, or at least gives you another option to look at.
One other thing to check. Sleep apnea. Because of the sedating quality of these meds it can create sleep apnea or push you over the edge into it if you were close. Are you snoring at night? Is your weight higher than it should be? Be sure to sleep on your side. Getting tested for this and the thyroid is a good course of action. One thing I have learned is that you think you have one thing and something else pops up. Run it past your doc.
Hi, high dosis in antidepresant meds, could be the cause. You also check the emoglobin or thyrod. Low emoglobin cause anemia and slow thyrod,tireness.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 12 Feb 2010 • 2 answers
Posted 16 Feb 2010 • 3 answers
Posted 24 Nov 2011 • 3 answers
Posted 10 Mar 2016 • 2 answers
Posted 20 Oct 2016 • 3 answers